Phil Pollett's Research Pages


ARC Funded Projects

Papers and Abstracts

Random Network Models with Applications in Biology (2012-2014)

[Held jointly with Kostya Borovkov, Andrew Barbour and Aihua Xia (The University of Melbourne), Alexander Novikov (University of Technology, Sydney), Malwina Luczak (University of Sheffield) and Gesine Reinert (Oxford University)]

[Project Summary]

Published work (last updated 16/02/2014)

K. Borovkov, R. Day and T. Rice (2013) High host density favors greater virulence: a model of parasite-host dynamics based on multi-type branching processes. Journal of Mathematical Biology 66, 1123-1153. Available online 30 March 2012.

K. Borovkov (2014) On the asymptotic behaviour of a dynamic version of the Neyman contagious point process. Stochastic Models 30, 344-364. Available online 28 July 2014.

K. Borovkov, G. Decrouez and M. Gilson (2014) On stationary distribution of neural networks. Journal of Applied Probability 51, 837-857. Available online 05 September 2014.

A.D. Barbour (2014) Couplings for locally branching epidemic processes. Journal of Applied Probability 51A, 43-56. Available online 02 December 2014.

A.D. Barbour, H.L. Gan and A. Xia (2015) Stein factors for negative binomial approximation in Wasserstein distance. Submitted to Bernoulli (ISSN: 1350-7265). Submitted to arXiv on 22 October 2013.

A.D. Barbour and M.J. Luczak (2012) Central limit approximations for Markov population processes with countably many types. Electronic Journal of Probability 17, 1-16. Available online 12 October 2012.

A.D. Barbour and M.J. Luczak (2014) Individual and patch behaviour in structured metapopulation models. Journal of Mathematical Biology. Available online 30 September 2014.

A.D. Barbour and P.K. Pollett (2012) Total variation approximation for quasi-equilibrium distributions, II. Stochastic Processes and their Applications 122, 3740-3756. Available online 24 July 2012.

A.D. Barbour, R. McVinish and P.K. Pollett (2014) Connecting deterministic and stochastic metapopulation models. Journal of Mathematical Biology (to appear).

A.D. Barbour and G. Reinert (2013) Asymptotic behaviour of gossip processes and small world networks. Advances in Applied Probability 45, 981-1010. Available online 12 December 2013.

A.D. Barbour and G. Reinert (2013) Approximating the epidemic curve. Electronic Journal of Probability 18, 1-30. Available online 16 May 2013.

U. Cetin, A. Novikov and A.N. Shiryaev (2013) Bayesian sequential estimation of a drift of fractional Brownian motion. Sequential Analysis: Design Methods and Applications 32, 288-296. Available online 17 July 2013.

H.G. Gan and A. Xia (2014) Stein's method for conditional compound Poisson approximation. Statistics & Probability Letters (to appear). Available online 07 February 2015.

D. Jovanović and P.K. Pollett (2014) Distributed fault diagnosis using consensus of unobservable Markov chains. In (Eds. Honglei Xu and Xiangyu Wang) Optimization and Control Methods in Industrial Engineering and Construction, Springer Series on Intelligent Systems, Control and Automation: Science and Engineering, Vol. 72, pp. 85-105. Available online 08 January 2014.

S. McKinlay and K. Borovkov (2015) On explicit form of the stationary distributions for a class of bounded Markov chains. Journal of Applied Probability (to appear).

R. McVinish and P.K. Pollett (2013) The deterministic limit of a stochastic logistic model with individual variation. Mathematical Biosciences 241, 109-114. Available online 13 October 2012.

R. McVinish and P.K. Pollett (2014) The limiting behaviour of Hanski's incidence function metapopulation model. Journal of Applied Probability 51, 297-316. Available online 12 June 2014.

A. Novikov and N. Kordzakhia (2014) Pitman estimators: an asymptotic variance revisited. Theory of Probability and its Applications (Russian edition) 57, 603-611. English translation in Journal Theory of Probability and its Applications 57, 521529. Available online 04 September 2013.

A. Novikov, N. Kordzakhia and T. Ling (2014) On moments of Pitman estimators: the case of fractional Brownian motion. Submitted to Theory of Probability and Its Applications. Available to arXiv on 05 June 2014.

A. Novikov and A. Shiryaev (2013) Remarks on moment inequalities and identities for martingales. Statistics & Probability Letters 83, 12601261. Available online 21 January 2013.

A. Novikov and A.N. Shiryaev (2014) Discussion on "Sequential Estimation for Time Series Models" by T. N. Sriram and Ross Iaci. Sequential Analysis: Design Methods and Applications 33, 186-189. Available online 09 May 2014.

D.E. Pagendam and P.K. Pollett (2013) Optimal design of experimental epidemics. Journal of Statistical Planning and Inference 143, 563-572. Available online 28 September 2012.

A. Smith, R. McVinish and P.K. Pollett (2014) A model for a spatially structured metapopulation accounting for within patch dynamics. Mathematical Biosciences 247, 69-79. Available online 22 November 2013. ISSN: 0025-5564

E.A. Van Doorn and P.K. Pollett (2013) Quasi-stationary distributions for discrete-state models (with web appendix). Invited paper. European Journal of Operational Research 230, 1-14. Available online 31 January 2013.

If you have any comments on these pages,
feel free to e-mail me: